Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Apr 16, 2015, 3:40 PM CDT for Calhoun County, Refugio County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2015, 3:40 PM CDT (20:40 UTC)
- Expired
- Apr 16, 2015, 4:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Calhoun County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 102 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 2:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1748 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
550
WFUS54 KCRP 162040
TORCRP
TXC057-391-162115-
/O.NEW.KCRP.TO.W.0004.150416T2040Z-150416T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
340 PM CDT THU APR 16 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CALHOUN COUNTY IN SOUTH CENTRAL TEXAS...
NORTHEASTERN REFUGIO COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 415 PM CDT
* AT 339 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
OVER TIVOLI...OR 10 MILES SOUTHEAST OF MCFADDIN...AND MOVING
NORTHEAST AT 20 MPH.
THIS STORM HAS HAD A HISTORY OF BRIEF TORNADO TOUCHDOWN BY LAW
ENFORCEMENT.
IN ADDITION...HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70
MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LONG MOTT...TIVOLI AND GREEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2847 9659 2842 9675 2847 9679 2842 9677
2841 9680 2842 9686 2840 9685 2837 9694
2844 9699 2850 9695 2849 9691 2850 9692
2851 9689 2857 9691 2863 9686 2864 9684
TIME...MOT...LOC 2039Z 233DEG 17KT 2845 9689
$$
TE1 follow-up statement
507
WWUS54 KCRP 162056
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
356 PM CDT THU APR 16 2015
TXC057-391-162115-
/O.CON.KCRP.TO.W.0004.000000T0000Z-150416T2115Z/
CALHOUN TX-REFUGIO TX-
356 PM CDT THU APR 16 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
NORTHWESTERN CALHOUN AND NORTHEASTERN REFUGIO COUNTIES...
AT 353 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS TORNADIC STORM WAS LOCATED NEAR
LONG MOTT...OR 7 MILES NORTHWEST OF SEADRIFT... MOVING NORTHEAST AT
20 MPH.
AT 329 PM CDT...THE PUBLIC REPORTED A TORNADO 5 MILES WEST OF
AUSTWELL.
IN ADDITION...HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70
MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LONG MOTT...TIVOLI AND GREEN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO HAS BEEN SIGHTED. TO PROTECT YOUR LIFE...TAKE
COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR NEAREST LAW ENFORECEMENT AGENCY WHO
WILL RELAY YOUR REPORT. THIS ACT MAY SAVE THE LIVES OF OTHERS IN THE
PATH OF DANGEROUS WEATHER.
&&
LAT...LON 2847 9659 2842 9675 2847 9679 2842 9677
2841 9680 2842 9686 2840 9685 2837 9694
2844 9699 2850 9695 2849 9691 2850 9692
2851 9689 2857 9691 2863 9686 2864 9684
TIME...MOT...LOC 2053Z 235DEG 19KT 2848 9681
$$
TEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 16, 2:49 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 16, 2:49 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 249 PM CDT THU APR 16 2015 .DISCUSSION...UPDATED THE GRIDS FOR SVR TSM WATCH 60 FOR NERN PORTIONS OF THE CWA. SUPERCELL CONTINUES TO TRACK ACROSS REFUGIO COUNTY WITH ALREADY REPORTS OF A TORNADO TOUCHDOWN AND QUARTER SIZE HAIL. LAPS INDICATES CAPES OF 2400-3600 J/KG ACROSS THE COASTAL BEND. BULK SHEAR VALUES ARE CURRENTLY 40-45 KT WITH A SLIGHT STRENGTHENING EXPECTED THROUGH THE REMAINDER OF THE AFTN. EXPECT THE SVR THREAT TO CONTINUE FOR A FEW MORE HOURS AND THEN IT SHOULD WANE AS THE FORCING SHIFTS NORTH OF THE CWA. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 80 71 80 68 80 / 50 30 60 50 50 VICTORIA 79 68 80 66 79 / 60 40 70 60 50 LAREDO 86 70 84 66 87 / 40 30 50 40 30 ALICE 82 70 82 67 83 / 50 30 60 50 40 ROCKPORT 77 72 77 68 76 / 50 40 60 50 50 COTULLA 82 68 80 64 85 / 40 40 60 30 30 KINGSVILLE 82 71 82 68 82 / 50 30 50 50 40 NAVY CORPUS 78 72 78 69 76 / 50 30 50 50 50 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MB/80...SHORT TERM
Hazardous weather outlook, Apr 16, 5:37 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 537 AM CDT THU APR 16 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-171045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 537 AM CDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAJOR THREATS ALONG WITH FLASH FLOODING. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS FRIDAY AND A SLIGHT RISK IN NORTHERN COUNTIES SATURDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. IN ADDITION...FLASH FLOODING COULD BECOME A THREAT WITH ANY HEAVY AND PERSISTENT RAINFALL. .SPOTTER INFORMATION STATEMENT... DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS...SPOTTER ACTIVATION MAY BE NEEDED THURSDAY THROUGH SATURDAY. PZ/TB
In the hours before
Local storm report, Apr 16, 2:16 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
216 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 PM HAIL GOLIAD 28.67N 97.39W
04/16/2015 1.00 INCH GOLIAD TX LAW ENFORCEMENT
HAIL AS LARGE AS QUARTERS REPORTED BY GOLIAD SHERIFF
OFFICE.
&&
LKEYSLocal storm report, Apr 16, 2:22 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
222 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FUNNEL CLOUD 4 NW WOODSBORO 28.28N 97.37W
04/16/2015 REFUGIO TX TRAINED SPOTTER
FUNNEL CLOUD LOW TO THE GROUND.
&&
LKEYSLocal storm report, Apr 16, 2:26 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
226 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TORNADO 3 W REFUGIO 28.31N 97.32W
04/16/2015 REFUGIO TX TRAINED SPOTTER
BRIEF ROPE TORNADO TOUCHDOWN FOR 30 SECONDS.
&&
LKEYSLocal storm report, Apr 16, 3:04 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
304 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TORNADO 8 E REFUGIO 28.31N 97.14W
04/16/2015 REFUGIO TX PUBLIC
BRIEF RAIN WRAPPED TORNADO TOUCHDOWN. SHED IN BACKYARD
DAMAGED...TWO TREES DOWN.
&&
LKEYSSpecial weather statement, Apr 16, 3:05 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
305 PM CDT THU APR 16 2015
TXZ234-162030-
VICTORIA-
305 PM CDT THU APR 16 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN VICTORIA
COUNTY...
AT 305 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER SALEM...OR
10 MILES NORTHEAST OF VICTORIA...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
VICTORIA...SALEM...FORDTRAN...TELFERNER...NURSERY...VICTORIA MALL AND
VICTORIA REGIONAL AIRPORT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2906 9694 2902 9683 2897 9681 2896 9681
2892 9679 2881 9687 2890 9713 2899 9713
2910 9698
TIME...MOT...LOC 2005Z 211DEG 37KT 2896 9690
TELocal storm report, Apr 16, 3:39 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
339 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TORNADO 5 W AUSTWELL 28.39N 96.93W
04/16/2015 REFUGIO TX PUBLIC
&&
LKEYSThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 12:45 PM CDT | Special Weather Statement | CRP | Refugio | 30 min |
| Apr 16, 1:12 PM CDT | Special Weather Statement | CRP | Goliad | 33 min |
| Apr 16, 1:14 PM CDT | Special Weather Statement | CRP | Bee | 31 min |
| Apr 16, 1:16 PM CDT | Special Weather Statement | CRP | Bee | 29 min |
| Apr 16, 1:25 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 23 min |
| Apr 16, 1:47 PM CDT | Special Weather Statement | CRP | Refugio | 28 min |
| Apr 16, 1:57 PM CDT | Special Weather Statement | CRP | Victoria | 33 min |
| Apr 16, 2:00 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Refugio | 45 min |
| Apr 16, 2:13 PM CDT | Tornado Warning | CRP | Refugio | 32 min |
| Apr 16, 2:43 PM CDT | Tornado Warning | CRP | Aransas, Refugio | 32 min |
| Apr 16, 3:05 PM CDT | Special Weather Statement | CRP | Victoria | 25 min |
| Apr 16, 3:06 PM CDT | Flash Flood Warning | CRP | Refugio | 114 min |
| Apr 16, 3:14 PM CDT | Tornado Warning | CRP | Calhoun, Refugio, Victoria | 31 min |
| Apr 16, 3:45 PM CDT | Special Marine Warning | CRP | 45 min | |
| Apr 16, 4:12 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Victoria | 48 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.